Fish Tapeworm/Other causes

So last time I came here for advice I asked about how much information there was on parasites causing severe B12 deficiencies. I've been taking several kinds of b12 supplements over the past couple months to see which works, and for some reason it doesn't seem like it's absorbing when I place the tablets under my tongue anymore? It worked the first time and now it doesn't seem like it's absorbing? I also think I've seen eggs a few times I've used the restroom but I'm not entirely sure because there's not much information on the internet regarding experiences with tapeworms. All I know is that my first symptom a few months ago was abdominal pain. After my doctor prescribed me a different antidepressant, my bowel and cognitive symptoms seemed to disappear completely. I haven't improved much on tablets so far, and my symptoms started after I ate some undercooked (?) Chinese food that tasted strange and found myself vomiting the same day. Also when my doctor put me on antidepressants I felt completely fine? Save for the fact that I suddenly couldn't concentrate while reading. I understand that a lot of the people here found out they had pernicious anemia through a long, hard journey, but I have a hard time believing the food poisoning was just a coincidence.

3 Replies

oldestnewest
  • at the risk of too much info on the tapeworms what gets excreted - and it isn't always excreted they just wriggle out on their own- is actually worm segments - about 2-4mm long ... not a personal experience but from a life time of pets who do pick up parasites from time to time.

    h pylori infection can cause B12 deficiency but it would be over quite a long time-scale and it isn't clear from the above what exactly the time-scales are on the 'food poisoning incident' so does sound more like co-incidence.

    Also, if B12 was the problem I wouldn't expect anti-depressants to have had any impact - certainly not any positive impact on symptoms.

  • I did see what looks like worms a couple of times before, but I'm always constipated so it's hard to keep track of things like seeing a worm fall out and from what ive seen it doesn't happen nearly as often as anything else. Digestive problems were the first thing I noticed while I was on antidepressants. Everything else was fine but then I started to experience this burning stomach pain. I thought it was the antidepressants causing the stomach pain because I had increased the dose. Also, the antidepressant I was taking was also for nerve pain and tinnitus as well so I'm not sure if that has anything to do with it. A month after I stopped taking it I started to feel dizzy again and I couldn't even type that well. She put me on another antidepressant and I had a few strange symptoms as well. It felt like my bones were swollen for some reason, everything from my Adam's apple through to my left leg and I found a hard time trying to maintain my physical energy although my cognitive and mental symptoms had improved. I had a really bad reaction to the medication for some reason about 6 hours after I took it so I stopped and kept suffering for a couple more weeks. I swung by the store and picked up some multi complex with b12 (only 200% of the daily value) and the swelling in my stomach ended up going away. It seems like the more I take the more something absorbs it . I know it was a b12 problem because before I started taking it my left arm and leg felt very rigid. I was taking centrum with 100mcg of b12 and it seemed to be working for a few days but then it lost its effect because my stomach wouldn't go back to normal. I also have to cut my sublingual tablets in half or else the effect won't maintain throughout the day. I just woke up not too long ago and I could feel my stomach bloating again. It always goes away when I take b12 and comes back later.

  • tapeworms are easy to treat but untreated will cause severe problems as they will lead to multiple mineral and vitamin deficiencies - suggest you talk about it with your doctor

You may also like...